Florida, 2020Tornado and Damaging Winds in Florida, February 6 to 7, 2020
February 6 to 7, 2020 · NWS TBW · 13 events in 6 counties and zones
A squall line moved southeast through the Florida Peninsula ahead of a cold front, producing damage winds across southwest and central Florida.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $312,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A squall line moved southeast through the Florida Peninsula ahead of a cold front, producing damage winds across southwest and central Florida.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Feb 6, 12:27 PM EST, 1 hour 48 minutes earlier.
Area forecast discussion, Feb 6, 12:27 PM EST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
1227 PM EST Thu Feb 6 2020
.AVIATION...
06/18Z TAFs. Clouds continue to stream in with OCNL MVFR CIGS TIL
23-01Z then prevailing MVFR with VCTS/CB. Anticipate brief IFR in
TSRA starting around 03Z north to 06Z south. Clearing around
sunrise with VFR AFT 12-14Z. Strong and gusty S winds shift to W
AFT 08-12Z with somewhat diminished gusts.
&&
.Prev Discussion... /issued 722 AM EST Thu Feb 6 2020/
UPDATE...
Mid/Upper level trough from the Great Lakes to TX along with a
strong surface low in the Ohio Valley..trailing a cold front
southward into the central Gulf of Mexico...will be moving east
today and tonight. This will increase moisture and winds across
the area today and support a squall line tonight. Current timing
has the line reaching the Nature Coast around sunset...the central
counties late evening to around midnight...and the far south
after midnight. Thunderstorms will be strong to severe with
damaging winds and possible isolated tornadoes. A plethora of
warnings... advisories...and statements are or will be going into
effect today and continue overnight.
AVIATION...
06/12Z TAFs. Increasing clouds with brief MVFR/LCL IFR CIGS today
as winds become southerly and gusty. Squall line passes through
the terminals tonight...AFT 01Z...with TSRA...gusty winds...and
low level wind shear. AFT 07-08Z clouds and TSRA begin to clear
as winds shift to W and continue gusty.
MARINE...
Increasing winds create very hazardous conditions on the marine
waters...with a small craft advisory this morning that upgrades to
a Gale warning for this afternoon and evening.
&&
.Preliminary Point Temps/PoPs...
TPA 60 65 47 69 / 100 0 0 0
FMY 63 69 49 72 / 100 20 0 10
GIF 59 66 44 69 / 100 0 0 0
SRQ 60 68 48 70 / 100 0 0 0
BKV 55 64 41 69 / 100 10 0 0
SPG 60 66 48 69 / 100 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Friday evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
High Surf Advisory until 7 PM EST Friday for Coastal Charlotte-
Coastal Hillsborough-Coastal Lee-Coastal Manatee-Coastal
Sarasota-Pinellas.
Coastal Flood Advisory until 1 AM EST Friday for Coastal
Charlotte-Coastal Citrus-Coastal Hernando-Coastal
Hillsborough-Coastal Lee-Coastal Levy-Coastal Manatee-
Coastal Pasco-Coastal Sarasota-Pinellas.
Wind Advisory until 7 AM EST Friday for Coastal Citrus-Coastal
Hernando-Coastal Hillsborough-Coastal Levy-Coastal Manatee-
Coastal Pasco-Coastal Sarasota-DeSoto-Hardee-Highlands-
Inland Citrus-Inland Hernando-Inland Hillsborough-Inland
Levy-Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-
Polk-Sumter.
Lake Wind Advisory until 7 AM EST Friday for Coastal Charlotte-
Coastal Lee-Inland Charlotte-Inland Lee.
Gulf waters...Small Craft Advisory until 1 PM EST this afternoon for Waters
from Englewood to Tarpon Springs FL out 20 to 60 NM-Waters
from Tarpon Springs to Suwannee River FL out 20 to 60 NM.
Small Craft Advisory from 1 AM to 10 AM EST Friday for Coastal
waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Tarpon Springs to Suwannee River FL out
20 NM-Waters from Bonita Beach to Englewood FL out 20 to 60
NM-Waters from Englewood to Tarpon Springs FL out 20 to 60
NM-Waters from Tarpon Springs to Suwannee River FL out 20
to 60 NM.
Gale Warning until 1 AM EST Friday for Coastal waters from
Englewood to Tarpon Springs FL out 20 NM-Coastal waters
from Tarpon Springs to Suwannee River FL out 20 NM-Waters
from Bonita Beach to Englewood FL out 20 to 60 NM-Waters
from Englewood to Tarpon Springs FL out 20 to 60 NM-Waters
from Tarpon Springs to Suwannee River FL out 20 to 60 NM.
Small Craft Advisory until 10 AM EST Friday for Charlotte Harbor
and Pine Island Sound-Coastal waters from Bonita Beach to
Englewood FL out 20 NM-Tampa Bay waters.
&&
09/RKRHazardous weather outlook, Feb 6, 6:36 AM EST, 7 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
636 AM EST Thu Feb 6 2020
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-070000-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
636 AM EST Thu Feb 6 2020
This Hazardous Weather Outlook is for West Central And Southwest
Florida.
.DAY ONE...Today and Tonight.
...THUNDERSTORM IMPACT...
Thunderstorms are expected this evening through tonight.
Thunderstorms that develop will be capable of producing strong
gusty winds...locally heavy rains... and frequent deadly lightning
strikes.
...HIGH WIND IMPACT...
Strong and gusty winds in the 25 to 30 MPH range will affect the
region today and tonight. These strong winds may break small
twigs from trees and blow around any unsecured outdoor objects.
High profile vehicles should use extra caution especially if
traveling over bridges or high overpasses.
...COASTAL FLOOD IMPACT...
Conditions favorable for coastal flooding are expected to
develop this afternoon and tonight. Coastal residents should be
alert for later statements or warnings...and take action to
protect property.
...RIP CURRENT IMPACT...
High surf will produce rip currents along area beaches today and
Friday.
...MARINE IMPACTS...
Wind speeds of 20 to 40 knots will create hazardous boating
conditions for small craft operators.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.
Davis
In the hours before
Local storm report, Feb 6, 12:29 PM EST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1229 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM NON-TSTM WND GST 2 NNE MASARYKTOWN 28.47N 82.45W
02/06/2020 M43 MPH HERNANDO FL ASOS
ASOS STATION KBKV BROOKSVILLE.
&&
JCMLocal storm report, Feb 6, 2:01 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
201 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM NON-TSTM WND GST 2 NNE MASARYKTOWN 28.47N 82.45W
02/06/2020 M46 MPH HERNANDO FL ASOS
ASOS STATION KBKV BROOKSVILLE.
&&
JCMLocal storm report, Feb 6, 2:12 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
212 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM NON-TSTM WND GST 2 NW FEATHER SOUND 27.92N 82.68W
02/06/2020 M44 MPH GMZ830 FL ASOS
ASOS STATION KPIE ST PETERSBURG.
&&
JCMLocal storm report, Feb 6, 2:13 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
213 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 AM NON-TSTM WND GST 1 S WHITFIELD 27.40N 82.57W
02/06/2020 M41 MPH MANATEE FL ASOS
ASOS STATION KSRQ SARASOTA BRADENT.
&&
JCMEvent by event
11 thunderstorm wind, 1 strong wind, 1 tornado. Local standard time, as filed.
Strong Wind, Hardee
- When
- February 6, 2:15 PM EST
- Where
- Hardee forecast zone
- Measured
- 45 kt (52 mph) measured gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 27.493, -81.810 (the zone’s center; the record gives no point)
Several power poles were snapped from strong gradient winds near the intersection of FL-62 and FL-37. The poles were installed incorrectly.
Thunderstorm Wind, Levy
- When
- February 6, 10:00 PM EST
- Where
- Levy County, 1.39 mi WSW of East Williston
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 29.370, -82.450
Williston Mesonet site 0566W reported a thunderstorm wind gust of 61 mph.
Thunderstorm Wind, Citrus
- When
- February 6, 10:31 PM EST
- Where
- Citrus County, 1.77 mi SE of Inverness Arpt
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 28.782, -82.299
Four different houses had trees that were knocked over onto them in Inverness and Floral City.
Tornado, Pinellas
- When
- February 6, 10:38 PM EST to 10:48 PM EST
- Where
- Pinellas County, 1.23 mi SSW of Ulmerton to 2.48 mi SSW of Feather Sound
- Rating
- EF0
- Path length
- 9.24 mi
- Path width
- 50 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $200,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 27.864, -82.790
Multiple units damaged at mobile home park in Pinellas Park. Tree fell onto a home in Seminole, trapping seven people and injuring one of them. Crane blown over onto roadway on I-275 at exit 29 in St. Petersburg. Numerous downed power lines.
Thunderstorm Wind, Hillsborough
- When
- February 6, 10:53 PM EST
- Where
- Hillsborough County, 0.69 mi N of Edgemont Key Comps Site
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 27.610, -82.760
The WeatherFlow station at Egmont Channel (XEGM) recorded a 57 knot thunderstorm wind gust.
Thunderstorm Wind, Hillsborough
- When
- February 6, 10:54 PM EST
- Where
- Hillsborough County, 0.28 mi ESE of Cruise Terminal 2 Port Site
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 27.929, -82.426
The PORTS site at East Bay Causeway (TSHF1) recorded a 51 knot thunderstorm wind gust.
Thunderstorm Wind, Hillsborough
- When
- February 6, 11:00 PM EST
- Where
- Hillsborough County, 2.29 mi NE of Rattlesnake
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 27.900, -82.500
Four trees downed around home near Britton Plaza shopping center.
Thunderstorm Wind, Hillsborough
- When
- February 6, 11:03 PM EST
- Where
- Hillsborough County, 0.45 mi SE of Port of Tampa Ports Site
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Other Federal Agency
- Coordinates
- 27.906, -82.424
Wind damage was reported at the Port of Tampa, with a few signs blown down, part of a roof being ripped off a warehouse, and a couple of containers knocked off a stack, taking out a light post. Nearby observations show winds were gusting to around 60 MPH.
Thunderstorm Wind, Manatee
- When
- February 6, 11:04 PM EST
- Where
- Manatee County, Anna Maria
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 27.530, -82.730
A home weather station on Anna Maria Island recorded a 54 knot thunderstorm wind gust.
Thunderstorm Wind, Pinellas
- When
- February 6, 11:20 PM EST
- Where
- Pinellas County, 2.07 mi N of Spg-Albert Whitted Airport
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 27.800, -82.630
Shingles blown off house along with 1-inch tree limbs broken.
Thunderstorm Wind, Pinellas
- When
- February 6, 11:28 PM EST
- Where
- Pinellas County, 2.16 mi SSW of Feather Sound
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 27.880, -82.640
Wind was reported to have knocked down power poles and snapping 3-inch tree limbs.
Thunderstorm Wind, Hillsborough
- When
- February 6, 11:42 PM EST
- Where
- Hillsborough County, 1.22 mi E of Temple Terrace
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 28.050, -82.360
Power poles and 3-inch tree limbs broken along N. 52nd St. in Temple Terrace.
Thunderstorm Wind, Hillsborough
- When
- February 7, 12:04 AM EST
- Where
- Hillsborough County, 0.61 mi E of Clarkwild
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Public
- Coordinates
- 28.050, -82.320
Shingles blown off house.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in South Carolina, February 6 to 7, 20201 death · $17 million · EF1 · 22 events
- Flooding in Oregon, February 6 to 8, 20201 death · $41 million · 3 events
- Tornadoes and Flash Flooding in North Carolina, February 6 to 8, 2020$5.0 million · EF2 · 44 events
- Winter Storm and Winter Weather in New York, February 6 to 7, 20201 death · 1 injured · $19,000 · 46 events
- Tornadoes and Flash Flooding in North Carolina, February 6 to 7, 2020$1.7 million · EF1 · 52 events
- Tornadoes and Flash Flooding in Georgia, February 6, 20201 injured · $437,000 · EF0 · 82 events
- Flooding in Washington, February 6 to 9, 2020$8.8 million · 5 events
- Flooding in Virginia, February 6, 2020$887,000 · 3 events
- Flash Flooding and Flooding in Georgia, February 6 to 7, 2020$179,000 · 10 events
- Tornado and Damaging Winds in North Carolina, February 6, 2020$141,000 · EF0 · 10 events
- Winter Storm in New York, February 6 to 7, 2020$135,000 · 9 events
- High Wind in Florida, February 6, 2020$93,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 870513, 870291, 870518, 870288, 870528, 870529, 870289, 870527, 870530, 870294, 870327, 870292, 870287.